Re: Severe memory loss at 21
I know this reply is a little late from when you first posted but I had to let you know that memory loss was one of the most horrible symptoms I had while taking a drug call lamictal. I was rx'd it for my bipolar.
I already was having difficult with my memory to begin with and never thought it would get worst, but low and behold, when I stopped taking the lamictal because of other horrible side effects I was suffering while on it, that's when I found out it was the lamictal that was making my memory worst!
I know nothing MORE frustrating than not being able to remember common grade school words or trying to remember what I saw on a t.v. commercial for a new movie or a title of books, or names, period!
I couldnt' even finish a sentence while conversing with people because all I did was "word search". I couldn't remember common words to talk. I thought I was getting alzheimers disease and was even sent by my family dr. to a neurologist to see if there was something wrong with my brain.
what a JOKE! The dr. I saw humiliated me and didn't take me seriously.
not until I stopped taking the lamictal did my memory go back to the way it was before. it may not be 100% accurate, but at least it's not like it was while taking that drug!
I think you should discuss the problem you're having with the dr. who initially prescribed you the medication.
I was JUST prescribed "abilify the other day and was very hesitant on filling it. but because my moods have been so horrible and i"m suffering so terribly, I went and filled it today. It may not even be the abilify that's effecting your memory but as I suggested above, it's always safe to check with your doctor about what's going on with your memory.